Alert archive / California / Red Flag Warnings in 2017
Red Flag Warning 3, NWS Hanford, CA
NWS Hanford, CA issued this red flag warning at Oct 13, 2017, 12:38 PM PDT. It took effect at Oct 14, 2017, 11:00 AM PDT. It was in force for 31 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 13, 2017, 12:38 PM PDT (19:38 UTC)
- In effect from
- Oct 14, 2017, 11:00 AM PDT
- Expired
- Oct 15, 2017, 6:00 PM PDT
- In force
- 31 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted.
617 WWUS86 KHNX 131938 RFWHNX URGENT - FIRE WEATHER MESSAGE National Weather Service Hanford CA 1238 PM PDT Fri Oct 13 2017 ...RED FLAG WARNING FOR THE KERN COUNTY MOUNTAINS SATURDAY AFTERNOON THROUGH SUNDAY... .Strong and gusty easterly winds and low humidities are expected over the Kern County mountains overnight through early Sunday evening. The strongest winds are likely through and below canyons and passes and over exposed summits. CAZ295-140445- /O.UPG.KHNX.FW.A.0002.171015T0600Z-171016T0000Z/ /O.NEW.KHNX.FW.W.0003.171014T1800Z-171016T0100Z/ Kern County Mountains- 1238 PM PDT Fri Oct 13 2017 ...RED FLAG WARNING IN EFFECT FROM 11 AM SATURDAY TO 6 PM PDT SUNDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 295... The National Weather Service in Hanford has issued a Red Flag Warning, which is in effect from 11 AM Saturday to 6 PM PDT Sunday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Kern County Mountains...Fire weather zone 295. * WIND...East to Southeast 25 to 35 mph with gusts to 55 mph. Strongest winds through and below the passes Saturday night. * HUMIDITY...Minimum relative humidity of 5 to 15 percent. Very poor overnight humidity recovery at night. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Bean
6 follow-up statements
348 WWUS86 KHNX 140430 RFWHNX URGENT - FIRE WEATHER MESSAGE National Weather Service Hanford CA 930 PM PDT Fri Oct 13 2017 ...RED FLAG WARNING FOR THE KERN COUNTY MOUNTAINS SATURDAY AFTERNOON THROUGH SUNDAY... .Strong and gusty easterly winds and low humidities are expected over the Kern County mountains overnight through early Sunday evening. The strongest winds are likely through and below canyons and passes and over exposed summits. CAZ295-141230- /O.CON.KHNX.FW.W.0003.171014T1800Z-171016T0100Z/ Kern County Mountains- 930 PM PDT Fri Oct 13 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM SATURDAY TO 6 PM PDT SUNDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 295... * AFFECTED AREA...Kern County Mountains...Fire weather zone 295. * WIND...East to Southeast 25 to 35 mph with gusts to 55 mph. Strongest winds through and below the passes Saturday night. * HUMIDITY...Minimum relative humidity of 5 to 15 percent. Very poor overnight humidity recovery at night. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
903 WWUS86 KHNX 141209 RFWHNX URGENT - FIRE WEATHER MESSAGE National Weather Service Hanford CA 509 AM PDT Sat Oct 14 2017 ...RED FLAG WARNING FOR THE KERN COUNTY MOUNTAINS SATURDAY AFTERNOON THROUGH SUNDAY... .Strong and gusty easterly winds and low humidities are expected over the Kern County mountains overnight tonight through early Sunday evening. The strongest winds are likely through and below canyons and passes and over exposed summits. CAZ295-142100- /O.CON.KHNX.FW.W.0003.171014T1800Z-171016T0100Z/ Kern County Mountains- 509 AM PDT Sat Oct 14 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM PDT SUNDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 295... * AFFECTED AREA...Kern County Mountains...Fire weather zone 295. * WIND...East to Southeast 25 to 35 mph with gusts to 55 mph. Strongest winds through and below the passes Saturday night. * HUMIDITY...Minimum relative humidity of 5 to 15 percent. Very poor overnight humidity recovery at night. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
260 WWUS86 KHNX 142057 RFWHNX URGENT - FIRE WEATHER MESSAGE National Weather Service Hanford CA 157 PM PDT Sat Oct 14 2017 ...RED FLAG WARNING FOR THE KERN COUNTY MOUNTAINS REMAINS IN EFFECT THROUGH SUNDAY... .Strong and gusty easterly winds and low humidities are expected over the Kern County mountains overnight tonight through early Sunday evening. The strongest winds are likely through and below canyons and passes and over exposed summits. CAZ295-150500- /O.CON.KHNX.FW.W.0003.000000T0000Z-171016T0100Z/ Kern County Mountains- 157 PM PDT Sat Oct 14 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT SUNDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 295... * AFFECTED AREA...Kern County Mountains...Fire weather zone 295. * WIND...East to Southeast 25 to 35 mph with gusts to 55 mph. Strongest winds through and below the passes tonight. * HUMIDITY...Minimum relative humidity of 5 to 15 percent. Very poor overnight humidity recovery at night. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ BSO
775 WWUS86 KHNX 150554 RFWHNX URGENT - FIRE WEATHER MESSAGE National Weather Service Hanford CA 1054 PM PDT Sat Oct 14 2017 ...RED FLAG WARNING FOR THE KERN COUNTY MOUNTAINS REMAINS IN EFFECT THROUGH SUNDAY... .Strong and gusty easterly winds and low humidities are expected over the Kern County mountains overnight tonight through early Sunday evening. The strongest winds are likely through and below canyons and passes and over exposed summits. CAZ295-151400- /O.CON.KHNX.FW.W.0003.000000T0000Z-171016T0100Z/ Kern County Mountains- 1054 PM PDT Sat Oct 14 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT SUNDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 295... * AFFECTED AREA...Kern County Mountains...Fire weather zone 295. * WIND...East to Southeast 25 to 35 mph with gusts to 55 mph. Strongest winds through and below the passes tonight. * HUMIDITY...Minimum relative humidity of 5 to 15 percent. Very poor overnight humidity recovery at night. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
311 WWUS86 KHNX 151337 RFWHNX URGENT - FIRE WEATHER MESSAGE National Weather Service Hanford CA 637 AM PDT Sun Oct 15 2017 ...RED FLAG WARNING FOR THE KERN COUNTY MOUNTAINS REMAINS IN EFFECT THROUGH THIS EVENING... .Strong and gusty easterly winds and low humidities are expected over the Kern County mountains through this evening. The strongest winds are likely through and below canyons and passes and over exposed summits. CAZ295-160100- /O.CON.KHNX.FW.W.0003.000000T0000Z-171016T0100Z/ Kern County Mountains- 637 AM PDT Sun Oct 15 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 295... * AFFECTED AREA...Kern County Mountains...Fire weather zone 295. * WIND...East to Southeast 25 to 35 mph with gusts to 55 mph. Strongest winds through and below the passes. * HUMIDITY...Minimum relative humidity of 5 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
272 WWUS86 KHNX 160054 RFWHNX URGENT - FIRE WEATHER MESSAGE National Weather Service Hanford CA 554 PM PDT Sun Oct 15 2017 CAZ295-160200- /O.EXP.KHNX.FW.W.0003.000000T0000Z-171016T0100Z/ Kern County Mountains- 554 PM PDT Sun Oct 15 2017 ...RED FLAG WARNING WILL EXPIRE AT 6 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 295... Gusty winds have diminished over the region and relative humidity is expected to rise over the next couple of hours. $$ Dudley
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this red flag warning went out at Oct 13, 4:44 AM PDT, 7 hours 54 minutes earlier.
Area forecast discussion, Oct 13, 4:44 AM PDT, 7 hours 54 minutes before
Area Forecast Discussion National Weather Service San Joaquin Valley - Hanford CA 444 AM PDT Fri Oct 13 2017 .SYNOPSIS...An onshore flow will continue over the district today with cooler than normal temperatures. The combination of an offshore flow and a building ridge of high pressure will bring warmer weather into the central California interior this weekend. Strong, gusty winds and lower humidities will occur at the south end of the San Joaquin valley and in the Kern county mountains this weekend. A cooling onshore flow will return by the middle of next week. && .DISCUSSION...A dry northwesterly flow aloft resides over the central California interior this morning, and in addition to bringing a cooler air mass into the district, high altitude winds are also carrying smoke over our cwa from the ongoing wildfires over Northern California. This will continue to be the case through at least tonight with a contination of poor air quality across much of central California. Northwesterly winds will be a bit gusty again this afternoon over Merced County and the west side of the San Joaquin Valley . Otherwise, after a relatively chilly start, temperatures will recover pretty nicely this afternoon, but still end up slightly below normal before bottoming out at chilly levels again tonight under mostly clear skies. An upper level ridge currently centered over the Eastern Pacific will build into the Golden State this weekend and bring us a warming trend. Meanwhile, a moderately strong offshore flow will develop over central California as a surface high settles over Idaho. The synoptic pattern that brought strong and gusty east to southeast winds into the southern San Joaquin Valley and through the Kern county mountain passes earlier this week will become re-established this weekend. This will lead to a renewed threat of Red Flag conditions in the Kern county mountains and a recurrence of strong winds, blowing dust and very low humidities at the south end of the San Joaquin Valley from Saturday evening through at least Sunday afternoon. Easterly winds that descend the north facing slopes of the Tehachapi mountains will also warm up the atmosphere, so minimum temps at the south end of the San Joaquin Valley could be in the 60s Saturday night and again Sunday night. Afternoon temperatures could jump into the lower 90s in these areas Sunday and Monday as well. A wind advisory was launched for the southern San Joaquin Valley and the Kern county mountains for the period from 11 pm Saturday through 5 pm Sunday. A Fire Weather Watch was also issued for the Kern county mountains for the same time period. Elsewhere across the CWA, Sunday and Monday will also become noticeably warmer than recent days underneath the upper level ridge. Afternoon temperatures will warm into the 80s in the San Joaquin Valley and lower foothills both days, Monday being the warmest day. Temperatures will begin to trend a bit cooler Tuesday as the upper level ridge gets flattened by a weak short wave trough traversing eastward through the Pacific Northwest. At some point Tuesday, winds will become onshore again and this will mark the beginning of another cooling trend during mid to late week. Otherwise, during the early to middle part of next week, we may see a good deal of cirrus clouds as the atmosphere warms aloft. The upper air pattern gets a bit more interesting by Thursday. A short wave in the northern branch could brush the northernmost part of our CWA with some light precip Thursday. Meanwhile, a weak closed low situated a few hundred miles west of Point Conception could tap into some mid level tropical moisture and bring it northward into Kern County. Split flow patterns like this across central California are usually dry, but it is nonetheless something to closely monitor. A southward shift of the northern branch feature or a stronger southwesterly flow aloft of tropical moisture could bring wet weather into our cwa by Thursday. Inevitably, the models forecast the westerlies to settle southward by day 7. So we should expect an increase in onshore flow by next Friday coupled with additional cooling. && .AVIATION... Areas of MVFR visibilities due to smoke can be expected in the San Joaquin Valley, foothills and higher elevations of the Sierra Nevada for at least the next 24 hours, with VFR conditions prevailing elsewhere across the central California interior. && .AIR QUALITY ISSUES... Please see SFOAQAHNX for an Air Quality Alert. && .CERTAINTY... The level of certainty for days 1 and 2 is high. The level of certainty for days 3 through 7 is medium. Certainty levels include low...medium...and high. Please visit www.weather.gov/hnx/certainty.php for additional information an/or to provide feedback. && .HNX Watches/Warnings/Advisories... Fire Weather Watch from Saturday evening through Sunday afternoon CAZ295. Wind Advisory from 11 PM Saturday to 5 PM PDT Sunday CAZ091-092-095. && public...Durfee avn/fw...JDB synopsis...Durfee weather.gov/hanford
The office that day
Everything else NWS Hanford, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 4:03 AM PDT | Fire Weather Watch | HNX | 9 hr | |
| Oct 13, 4:04 AM PDT | Wind Advisory | HNX | 61 hr |
Nearby
Red Flag Warnings in California, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.